Question 1 A nurse is working in a women’s hospital where she is caring for a new mother who is experiencing postpartum urinary retention. Bethanechol (Urecholine) has been ordered. The nurse will observe for which of the following?
D) Decreased salivation
Question 2 A woman is receiving magnesium sulfate for intrapartum eclampsia. The patient is perspiring and her blood pressure is 88/50. The serum magnesium level is 10 mg/dL. The nurse will interpret these manifestations as
A) common adverse effects of magnesium sulfate
B) magnesium sulfate toxicity
C) a hypersensitivity reaction to magnesium sulfate
D) an idiosyncratic reaction from the magnesium sulfate
Question 3 A male patient is taking finasteride for BPH.Which of the following will the nurse evaluate at each clinic visit?
A) Serum cholesterol levels
B) Bone growth
C) Hemoglobin levels
D) Urinary elimination patterns
Question 4 A 71-year-old man has just been prescribed finasteride (Proscar). Which of the following complaints by this patient most likely indicated a need for this drug?
A) “My urine is extremely concentrated lately and it smells strong.”
B) “To be honest, I find that I can’t get an erection for the past few months.”
C) “My urine’s been cloudy for the last little while and it burns when I go to the bathroom.”
D) “Lately, I have to get up three or four times a night to go to the bathroom.”
Question 5 After 6 months of unsuccessfully trying to conceive, a 31-year-old woman and her husband have sought a referral to a fertility specialist in order to explore their options. A nurse at the clinic should recognize that the woman may benefit from
B) conjugated estrogen
Question 6 A 59-year-old man with a recent history of erectile dysfunction has been assessed and prescribed sildenafil (Viagra). When providing patient education to this man, the nurse should tell him which of the following?
A) “You might find that your face becomes flushed or you get a headache after you take Viagra.”
B) “You should take your Viagra at the same time each morning, ideally on an empty stomach.”
C) “Make sure that you don’t take any other prescription medications while you’re using Viagra.”
D) “If you get some heart palpitations or dizziness after you take Viagra, know that this is normal and will pass with time.”
Question 7 A 66-year-old man has made an appointment with his primary care provider to discuss his recent erectile dysfunction (ED) and has requested a prescription for tadalafil (Cialis) based on television commercials he has seen. What characteristic of this patient would most likely contraindicate the use of tadalafil for his ED?
A) The patient takes allopurinol for the treatment of gout
B) The patient has a family history of osteoporosis and has undergone bone density testing
C) The patient has unstable angina and uses a nitroglycerin patch
D) The patient often takes ginseng when he gets a common cold
Question 8 A pregnant patient who has diabetes has been admitted to the hospital to begin labor.Since the patient has diabetes, the physician has decided to use oxytocin (Pitocin) to initiate labor contractions. When talking to the patient about the adverse effects of the drug, the nurse should understand that the most common adverse effects of the drug include
A) metabolic alkalosis
B) uterine tachysystole
C) electrolyte imbalances
D) water intoxication
Question 9 A 73-year-old woman has osteoporosis and is prescribed alendronate. She takes calcium and vitamin D supplements, drinks lots of water, and has just quit smoking. The nurse should advise the patient to also
A) include adequate amounts of vitamin C in the diet
B) drink at least 6 to 8 oz of milk daily
C) stop using artificial sweeteners while taking alendronate
D) perform light-weight exercises and go for walks
Question 10 A 29-year-old pregnant patient is extremely upset about having to take medication for a pre-existing medical condition. She is consumed with fear that her baby will be born with a physical deformity or a congenital anomaly but knows that she has to take the medication. She talks constantly about this and is unable to sleep most nights. Which of the following is the most appropriate nursing diagnosis for this patient is?
A) Injury, Risk to the fetus related to adverse effects of maternal drug therapy
B) Injury, Risk to the patient related to failure to receive needed drug therapy
C) Anxiety related to perceived danger of drug therapy to fetus or infant
D) Noncompliance with Drug Therapy
Question 11 The nurse practitioner has recommended that a breast-feeding woman take her prescribed medications just before her infant takes his longest nap of the day. The woman does not understand and asks the nurse to explain. The nurse will tell the woman that the recommendation was made to
A) increase the blood concentrations of the drug in the breast-feeding infant
B) reduce neonatal drug exposure
C) reduce the half-life of the drug
D) evaluate the drug’s potential adverse effects on the neonate
Question 12 A nurse is instructing a 19-year-old female patient on the use of fluconazole for candida vaginitis. A teaching priority will be to
A) take an antiemetic or antidiarrheal for adverse GI effects
B) use an alternative form of birth control, if taking an oral contraceptive
C) use an aspirin for relief of minor discomforts
D) take the drug with food
Do you have a similar assignment and would want someone to complete it for you? Click on the ORDER NOW option to get instant services at essayloop.com. We assure you of a well written and plagiarism free papers delivered within your specified deadline.